Alert archive / Oregon / High Wind Watches in 2006

High Wind Watch 19, NWS Medford, OR

December 10, 2006Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind watch at Dec 10, 2006, 12:23 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 11, 2006, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 10, 2006, 12:23 AM PST (08:23 UTC)
In effect from
Dec 11, 2006, 4:00 AM PST
Expired
Dec 10, 2006, 1:09 PM PST
In force
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 8.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2006-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2006-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1371 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Dec 9, 9:00 PM PST, 3 hours 23 minutes earlier.

Area forecast discussion, Dec 9, 9:00 PM PST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 PM PST SAT DEC 9 2006

.UPDATE...
PACIFIC LOW QUICKLY MOVING ONSHORE TONIGHT WITH RADAR AND
SATELLITE INDICATING GFS MODEL SOLUTION WAS FAIRLY CLOSE
ON TIMING. WATCHING SURFACE TEMPERATURE TRENDS IN SISKIYOU
COUNTY AND LOOKING AT NEW MODEL GUIDANCE FOR 850 MB TEMP
FORECAST THAT AREA TONIGHT BELEIVE SNOW LEVEL WILL BE A
LITTLE HIGHER THAN ORIGINALLY FORECAST.  THEREFORE...HAVE
MODIFIED SNOW LEVELS AND SNOW AMOUNTS IN SNOW ADVISORY...
THOUGH TIMING REMAINS THE SAME.  NO OTHER CHANGES NEEDED
TONIGHT.
&&

.PREVIOUS DISCUSSION...
DUE TO THE ACTION OF THE WARM FRONT AND AHEAD OF THE COLD FRONT
WINDS WILL PICK UP AT THE COAST AND PARTICULARLY THE SHASTA
VALLEY WHERE WINDS WILL REACH ADVISORY CRITERIA.

EARLY THIS EVENING AS THE COLD FRONT PUSHES INLAND 700MB
WINDS INCREASE TO 45KT SNOWFALL INCREASES. INITIALLY SNOW
LEVELS WILL BE ABOVE 5K FT. HAVE A SNOW ADVISORY TONIGHT FOR
080 AND 082. SNOW LEVELS WILL LOWER TO ABOUT 4K FT BUT
PRESENTLY THE ADVISORY IS FOR 3K FT SO MAY MODIFY TO 4K FT
LATER TODAY AFTER FURTHER LOOKING.

SUNDAY MORNING THE FRONT WILL BE WELL INLAND...THE LOW HAVING
FILLED AND MID LEVELS WINDS TURNED WESTERLY LEAVING A LIGHT
SHOWERY PATTERN WHICH IS VERY SOON REPLACED BY THE WARM FRONT
AHEAD OF THE NEXT SYSTEM.  HERE THE COLD FRONT UPS THE PRECIP
EARLY MONDAY PUSHING EAST OF THE REGION BY MONDAY EVENING.
IT WILL BE WARM IN SOUTHWEST MID LEVEL FLOW SNOW LEVELS ABOUT
5K FT.

MONDAY AFTERNOON A WAVE DEVELOPS ON THE SOUTH END OF THE
FRONT KEEPING PRECIPITATION GOING IN NORTHERN CALIFORNIA
THROUGH MONDAY NIGHT.

TUESDAY HEIGHTS RISE AS ANOTHER WARM FRONT APPROACHES BUT
OUR AREA WILL BE MOSTLY DRY ALTHOUGH CLOUDY UNTIL WEDNESDAY
WHEN A PROPER COLD FRONT MOVES IN FROM THE NORTHWEST LEAVING
A SHOWERY PATTERN WEDNESDAY NIGHT AND THURSDAY. IT SHOULD
BE DRY UNTIL FRIDAY WHEN ANOTHER NORTHWEST COLD FRONT SAGS
TO OUR DOOR STEP.

&&

.AVIATION...
MVFR CONDITIONS WILL MOVE INLAND TONIGHT AS STORM SYSTEMS MOVES
ONSHORE.  WIDESPREAD MOUNTAIN OBSCURMENT AND IFR CONDITIONS
EXPECTED TO UPSLOPE AREAS MAINLY IN SISKIYOU COUNTY THEN SPREADING
INTO CASCADES BY MORNING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...

OR...NONE.

CA...SNOW ADVISORY THROUGH 10 AM PST SUNDAY FOR CAZ080-CAZ082.
     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS
     EVENING FOR CAZ081.

PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING UNTIL 3 AM PST
     WEDNESDAY FOR PZZ350-PZZ356-PZZ370.
     GALE WARNING UNTIL 4 AM PST SUNDAY FOR PZZ350-PZZ356-PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THIS
     AFTERNOON FOR PZZ350-PZZ356-PZZ370.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST THIS AFTERNOON
     FOR PZZ350.
     GALE WARNING UNTIL 4 AM PST SUNDAY FOR PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 3 AM PST WEDNESDAY FOR PZZ376.

MWJ
Hazardous weather outlook, Dec 9, 10:10 PM PST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1010 PM PST SAT DEC 9 2006

CAZ080-082-101800-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
1010 PM PST SAT DEC 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A SNOW ADVISORY REMAINS IN EFFECT THROUGH 10 AM PST SUNDAY ABOVE
4000 FT. FOR ADDITIONAL INFORMATION REFER TO THE WINTER WEATHER
MESSAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MWJ

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 12:23 AM PSTHigh Wind WarningMFRCurry4 hr
Dec 10, 3:35 AM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas60 hr
Dec 10, 1:09 PM PSTHigh Wind WarningMFRCoos, Curry, Douglas27 hr

Nearby

High Wind Watches in Oregon, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.